Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 23, NWS Lincoln, IL

April 10, 2011Cass County, Morgan County, Scott County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 10, 2011, 11:12 PM CDT for Cass County, Morgan County, Scott County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2011, 11:12 PM CDT (04:12 UTC)
Expired
Apr 10, 2011, 11:46 PM CDT
In force
34 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cass County, IL, Morgan County, IL, Scott County, IL

The radar

The Lincoln radar (KILX), 109 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 6:05 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1523 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WUUS53 KILX 110412
SVRILX
ILC017-137-171-110500-
/O.NEW.KILX.SV.W.0023.110411T0412Z-110411T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1112 PM CDT SUN APR 10 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CASS COUNTY IN WEST CENTRAL ILLINOIS...
  NORTHERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
  NORTHERN SCOTT COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL MIDNIGHT CDT.

* AT 1107 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PITTSFIELD...AND MOVING NORTHEAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JACKSONVILLE...VIRGINIA...NAPLES...BLUFFS...EXETER...MEREDOSIA...
  CHAPIN...ARENZVILLE...LITERBERRY...OXVILLE...RIGGSTON...MERRITT...
  CONCORD...JACKSONVILLE MUNICIPAL AIRPORT AND SINCLAIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3972 9065 3975 9062 3978 9061 3982 9058
      3986 9059 4004 9025 3979 9005 3960 9060
      3970 9065
TIME...MOT...LOC 0412Z 240DEG 56KT 3967 9073
WIND...HAIL 60MPH 1.00IN

$$

SMITH
2 follow-up statements
533 
WWUS53 KILX 110428
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1128 PM CDT SUN APR 10 2011

ILC017-137-171-110500-
/O.CON.KILX.SV.W.0023.000000T0000Z-110411T0500Z/
MORGAN IL-SCOTT IL-CASS IL-
1128 PM CDT SUN APR 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CASS...NORTHERN SCOTT AND NORTHERN MORGAN COUNTIES UNTIL MIDNIGHT
CDT...

AT 1126 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BLUFFS...OR 10 MILES NORTH OF WINCHESTER...MOVING NORTHEAST AT 65
MPH.

LOCATIONS IMPACTED INCLUDE...
  JACKSONVILLE...VIRGINIA...CHAPIN...ARENZVILLE...LITERBERRY...
  CONCORD...JACKSONVILLE MUNICIPAL AIRPORT AND SINCLAIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3972 9065 3975 9062 3978 9061 3982 9058
      3986 9059 4004 9025 3979 9005 3960 9060
      3970 9065
TIME...MOT...LOC 0428Z 240DEG 56KT 3979 9045
WIND...HAIL 60MPH 1.00IN

$$

SMITH
941 
WWUS53 KILX 110446
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1146 PM CDT SUN APR 10 2011

ILC017-137-171-110456-
/O.CAN.KILX.SV.W.0023.000000T0000Z-110411T0500Z/
MORGAN IL-SCOTT IL-CASS IL-
1146 PM CDT SUN APR 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CASS...NORTHERN SCOTT
AND NORTHERN MORGAN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 1 AM.

LAT...LON 3972 9065 3975 9062 3978 9061 3982 9058
      3986 9059 4004 9025 3979 9005 3960 9060
      3970 9065
TIME...MOT...LOC 0446Z 240DEG 56KT 3993 9013

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 8:43 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Apr 10, 8:43 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
843 PM CDT SUN APR 10 2011

.DISCUSSION...
ISSUED 843 PM CDT SUN APR 10 2011

MAIN COLD FRONT IS LOCATED ALONG THE MISSISSIPPI RIVER FROM MOLINE
TO WEST OF QUINCY. A RECENT UPSWING IN CONVECTIVE DEVELOPMENT HAS
BEEN SEEN AS AN UPPER SHORTWAVE APPROACHES FROM NORTHEASTERN OK AND
SOUTHWESTERN MISSOURI. OTHER WEAK CONVERGENCE ZONES FROM PITTSFIELD
TOWARD PEORIA...AND ALSO ROUGHLY ALONG I-55...ARE ALSO SEEING
DEVELOPMENT. CAPE AND DEEP LAYER SHEAR REMAIN VERY CONDUCIVE FOR
ORGANIZED SEVERE STORMS WITH MEAN STORM MOTIONS NORTHEASTWARD AT
AROUND 50 MPH. WILL KEEP HIGH POPS IN PLACE AS THE STORMS WILL
INCREASE IN COVERAGE WITH TIME ESPECIALLY AS THE NOCTURNAL LOW LEVEL
JET KICKS IN AND FORCES MORE PARCELS THROUGH THE CAP AHEAD OF THE
FRONT.

04
&&

.AVIATION...
ISSUED 618 PM CDT SUN APR 10 2011

LEAD SURFACE BOUNDARY/DRY LINE EXTENDS FROM MLI-EOK-COU AND WILL ACT
AS THE PRIMARY FOCUS FOR THUNDERSTORM INITIATION THIS EVENING.
CONVECTION ALREADY STARTING TO DEVELOP ALONG THIS LINE...WITH
INDIVIDUAL CELLS MOVING NORTHEAST ALONG THE LINE. EXPECT STORM
CHANCES TO INCREASE AT PIA BY 01Z...THEN PROGRESS THROUGH CENTRAL
ILLINOIS AND REACHING CMI AROUND 04Z. SEVERE STORMS WILL BE
POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.
LATER TONIGHT...A COLD FRONT WILL CATCH UP WITH THE DRYLINE AND
CLEAR OUT THE PRECIPITATION BEGINNING AROUND 06Z AT PIA. AFTER A
COUPLE OF HOURS WITH A VFR DRY SLOT...WRAP-AROUND LOW CLOUDS WILL
COME IN FROM THE NORTHWEST AND CONTINUE THROUGH MONDAY. A CHANCE
THAT CEILINGS COULD RISE INTO THE VFR RANGE BY MID AFTERNOON.

04
&&

.PREV DISCUSSION...
ISSUED 229 PM CDT SUN APR 10 2011

SEVERE WEATHER POTENTIAL HAS LOWERED SOMEWHAT FROM PREVIOUS DAYS
OUTLOOKS. OUR ENTIRE AREA STILL REMAINS IN A SLIGHT RISK...MAINLY
FOR LARGE HAIL AND DAMAGING WINDS. THE HIGHER TORNADO THREAT AREA
HAS SHIFTED NORTH INTO WI/E MN...CLOSER TO THE WARM FRONT AND
SURFACE LOW PRESSURE CENTER. FOR OUR AREA...THE CAP APPEARS TO
REMAIN STRONG UNTIL MID EVENING ALONG THE FRONT. THEN STORMS WILL
ERUPT OVER WEST CENTRAL IL AND MOVE EAST ACROSS OUR CWA...EVOLVING
INTO A LINE. AN ISOLATED TORNADO IS STILL POSSIBLE FOR OUR AREA
MAINLY NORTHWEST OF THE ILLINOIS RIVER, BUT THE LONG TRACK STRONG
TORNADOES WILL PRIMARILY AFFECT WISCONSIN...WHERE THE MODERATE RISK
IS CENTERED.

SHORT TERM...TONIGHT THROUGH MONDAY NIGHT.
THE SURFACE WARM FRONT HAS LIFTED NORTH AND SET UP ACROSS SOUTHERN
MINN AND CENTRAL WISCONSIN. OUR AREA IS FIRMLY IN THE WARM
SECTOR...WITH OUR 12Z SOUNDING SHOWING 20C AIR TEMPS AT 800 MB AND
12C AT 700MB. THAT AMOUNT OF WARM AIR WILL BE HARD TO ERODE THROUGH
JUST PRE-FRONTAL DYNAMICS...SO OUR STORM INITIATION IN OUR WESTERN
COUNTIES WILL MOST LIKELY DEVELOP CLOSER TO THE COLD FRONT BY 9 PM.
THE COLD FRONT CURRENTLY EXTENDS FROM LOW PRESSURE IN EAST CENTRAL
MINNESOTA...SOUTH THROUGH WESTERN IOWA AND INTO EASTERN
KANSAS/CENTRAL OKLAHOMA. THE FRONT IS MAKING SLOW PROGRESS TO THE
EAST...BUT SPEED SHOULD INCREASE THIS EVENING AS THE SYSTEM DYNAMICS
INTENSIFY ACROSS THE AREA...AND 700 MB WINDS INCREASE TO 65 KT.

PLENTY OF SURFACE WARMTH AND MOISTURE WILL BE IN PLACE AHEAD OF THE
COLD FRONT...WITH AIR COLUMN PRECIP WATER VALUES AROUND 1.5 INCHES.
SO CAN'T RULE OUT SOME LOCALIZED FLASH FLOODING. FLOODING THREAT
WILL BE HIGHER SE OF I-70 WHERE THE FRONT WILL SLOW DOWN AND STORM
TRACKS WILL BECOME MORE 'TRAINING' IN ORIENTATION.

SINCE OUR INSTABILITY WILL BE ELEVATED ABOVE THE CAP...THE STORMS
WILL HAVE TROUBLE TAPPING INTO THE SURFACE WARMTH/MOISTURE. UPDRAFTS
IN THE ELEVATED MIXING LAYER /EML/ ABOVE THE CAP WILL BE STRONG
ENOUGH TO PRODUCE SEVERE HAIL AND HEAVY RAIN. DAMAGING WINDS CHANCES
WILL INCREASE SINCE THE CAP WILL RISE AND THE LIFTED CONDENSATION
LEVEL /LCL/ WILL LOWER WITH TIME. THAT WILL ALLOW ANY DISCRETE
SUPERCELLS DURING THE INITIATION PHASE TO BECOME OUTFLOW DOMINATED
AS A SQUALL LINE AFTER MIDNIGHT. OUR WEATHER STORY GRAPHIC HAS A
GOOD OVERVIEW OF STORM TIMING AND HAZARD COVERAGE TONIGHT.
BASICALLY...THE STORMS SHOULD DEVELOP BETWEEN 01Z-04Z WEST OF
JACKSONVILLE TO PEORIA...03Z-06Z CENTRAL CWA...06Z-09Z EASTERN
CWA...WITH STORMS/RAIN LINGERING SE OF I-70 INTO MONDAY MORNING DUE
TO A SECONDARY WAVE MOVING NE ALONG THE DEPARTING COLD FRONT.

THAT WAVE WILL KEEP RAIN CHANCES IN THE LIKELY CATEGORY ON MONDAY
MORNING FOR AREAS SOUTHEAST OF I-70. LOWER CHANCES WILL BE POSSIBLE
BACK AS FAR AS I-55 DURING THE MORNING. HOWEVER...ANY AFTERNOON RAIN
CHANCES WILL BE TIED TO INCREASING CLOUD COVER AT 2.5-4K FEET...AND
THE UPPER TROUGH AND SHORT WAVES PASSING OVER THE COLDER LOW LEVEL
AIR. WE KEPT SLIGHT CHANCE POPS WEST AND CHANCE POPS EAST MONDAY
AFTERNOON TO ACCOUNT FOR ANY LIGHT SHOWERS THAT POP UP ON THE COLD
AIR.

WINDS ON MONDAY WILL BE ANOTHER ISSUE...AS WEST WINDS INCREASE TO
20-30 MPH BY MIDDAY. WE SHOULD REMAIN BELOW WIND ADVISORY
CRITERIA...BUT SOME GUSTS MAY CLIMB OVER 30 MPH.

BY MONDAY NIGHT...ALL PRECIP FROM THIS SYSTEM SHOULD COME TO AN
END...AS THE UPPER TROUGH FINALLY DEPARTS TO THE EAST.

LONG TERM...TUESDAY THROUGH SUNDAY.
RIDGING AT THE SURFACE AND ALOFT WILL SET THE STAGE FOR DRY
CONDITIONS FROM TUES THROUGH THURSDAY MORNING AS TEMPERATURES
REBOUND BACK ABOVE NORMAL.

THE NEXT SYSTEM IS EXPECTED TO BEGIN AFFECTING OUR AREA LATER
THURSDAY AFTERNOON AND THURSDAY NIGHT...AS LOW PRESSURE MOVES FROM
THE PLAINS INTO MISSOURI. THE NEGATIVELY TILTED UPPER TROUGH WILL BE
OCCLUDING AS IT MOVES TOWARD THE MISSISSIPPI RIVER VALLEY...SO
PRECIPITATION CHANCES WILL LIKELY LINGER FOR A COUPLE OF DAYS BEFORE
THE SYSTEM FINALLY MOVES EAST SATURDAY NIGHT.

SOME VERY CHILLY AIR WILL ARRIVE BEHIND THAT SYSTEM...WITH A COUPLE
OF MODELS TRYING TO SPIT OUT SOME SNOW SATURDAY NIGHT. IT TAKES A
LOT OF COLD AIR FOR SNOW THIS TIME OF YEAR...SO WE WILL NOT JUMP ON
THAT JUST YET. HOWEVER...ITS LOOKING MORE LIKELY THAT LOWS WILL DIP
INTO THE 30S FOR SATURDAY NIGHT AND SUNDAY NIGHT.

SHIMON
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 10, 3:21 PM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
321 PM CDT SUN APR 10 2011

ILZ027>031-036-037-040-041-047>050-111100-
CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER-
SCOTT-STARK-TAZEWELL-WOODFORD-
321 PM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL RAPIDLY DEVELOP ALONG AN ADVANCING COLD FRONT
ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL SHIFT
EAST OF THE I-55 CORRIDOR AFTER MIDNIGHT. LARGE HAIL AND DAMAGING
WIND GUSTS WILL BE THE PRIMARY THREATS...HOWEVER A FEW TORNADOES
WILL ALSO BE POSSIBLE. AT THIS TIME...IT APPEARS THE GREATEST
THREAT FOR TORNADOES REMAIN FURTHER NORTH ACROSS WISCONSIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER WEATHER SYSTEM WILL AFFECT THE AREA THURSDAY THROUGH
FRIDAY NIGHT WITH ADDITIONAL THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 8 PM AND MIDNIGHT.

ILZ038-042-043-051>053-111100-
CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-SANGAMON-
321 PM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL RAPIDLY DEVELOP ALONG AN ADVANCING COLD FRONT
ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL SHIFT
EAST OF THE I-55 CORRIDOR AFTER MIDNIGHT. LARGE HAIL AND DAMAGING
WIND GUSTS WILL BE THE PRIMARY THREATS...HOWEVER A FEW TORNADOES
WILL ALSO BE POSSIBLE. AT THIS TIME...IT APPEARS THE GREATEST
THREAT FOR TORNADOES REMAIN FURTHER NORTH ACROSS WISCONSIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER WEATHER SYSTEM WILL AFFECT THE AREA THURSDAY THROUGH
FRIDAY NIGHT WITH ADDITIONAL THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 10 PM AND 2 AM.

ILZ044>046-054>057-061>063-066>068-071>073-111100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
321 PM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL RAPIDLY DEVELOP ALONG AN ADVANCING COLD FRONT
ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL SHIFT
EAST OF THE I-55 CORRIDOR AFTER MIDNIGHT. LARGE HAIL AND DAMAGING
WIND GUSTS WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER WEATHER SYSTEM WILL AFFECT THE AREA THURSDAY THROUGH
FRIDAY NIGHT WITH ADDITIONAL THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 AM.

BARNES

In the hours before

Special weather statement, Apr 10, 10:13 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1013 PM CDT SUN APR 10 2011

ILZ029-036-037-040-041-110400-
FULTON-MASON-PEORIA-SCHUYLER-TAZEWELL-
1013 PM CDT SUN APR 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MASON...EASTERN
SCHUYLER...SOUTHEASTERN FULTON...SOUTHERN PEORIA AND WESTERN TAZEWELL
COUNTIES UNTIL 1100 PM CDT...

AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF HAVANA...MOVING NORTHEAST
AT 65 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS
STORM.

PEOPLE IN FULTON...MASON...PEORIA...SCHUYLER AND TAZEWELL COUNTIES...
INCLUDING THE CITIES OF HAVANA...MANITO...SOUTH PEKIN...PEKIN AND
TREMONT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

LAT...LON 4073 8962 4052 8944 4014 9020 4029 9027
TIME...MOT...LOC 0313Z 238DEG 54KT 4028 9013

SMITH
Special weather statement, Apr 10, 10:28 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1028 PM CDT SUN APR 10 2011

ILZ031-037-038-110415-
MCLEAN-TAZEWELL-WOODFORD-
1028 PM CDT SUN APR 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TAZEWELL...NORTHERN
MCLEAN AND SOUTHEASTERN WOODFORD COUNTIES UNTIL 1115 PM CDT...

AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DANVERS...OR 10 MILES WEST OF
BLOOMINGTON...MOVING NORTHEAST AT 65 MPH.

WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN MCLEAN...TAZEWELL AND WOODFORD COUNTIES...INCLUDING THE
CITIES OF DANVERS...CARLOCK...HUDSON...GRIDLEY...LEXINGTON AND
CHENOA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

LAT...LON 4083 8892 4076 8892 4076 8864 4076 8860
      4058 8855 4038 8925 4058 8929 4084 8899
TIME...MOT...LOC 0328Z 238DEG 54KT 4055 8911

SMITH
Special weather statement, Apr 10, 10:35 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1035 PM CDT SUN APR 10 2011

ILZ041-047>051-110415-
CASS-MASON-MENARD-MORGAN-SANGAMON-SCOTT-
1035 PM CDT SUN APR 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR CASS...NORTHERN MORGAN...
NORTHWESTERN SANGAMON...SCOTT...SOUTHWESTERN MASON AND WESTERN MENARD
COUNTIES UNTIL 1115 PM CDT...

AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF EXETER...OR 7 MILES
NORTHWEST OF WINCHESTER...MOVING NORTHEAST AT 65 MPH.

WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN CASS...MASON...MENARD...MORGAN...SANGAMON AND SCOTT
COUNTIES...INCLUDING THE CITIES OF BLUFFS...EXETER...CHAPIN...
LITERBERRY...VIRGINIA...TALLULA AND PETERSBURG...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3975 9062 3980 9060 3982 9058 3988 9059
      3992 9054 3994 9054 4020 8996 3990 8962
      3952 9055 3971 9065
TIME...MOT...LOC 0335Z 235DEG 55KT 3972 9050

SMITH
Special weather statement, Apr 10, 10:47 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1047 PM CDT SUN APR 10 2011

ILZ038-110415-
MCLEAN-
1047 PM CDT SUN APR 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR MCLEAN COUNTY UNTIL 1115 PM
CDT...

AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES EAST OF STANFORD...OR 9 MILES SOUTHWEST
OF BLOOMINGTON...MOVING NORTHEAST AT 65 MPH.

WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN MCLEAN COUNTY...INCLUDING THE CITIES OF BLOOMINGTON...
NORMAL...TOWANDA...COOKSVILLE AND LEXINGTON...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4076 8860 4072 8858 4068 8858 4067 8857
      4062 8857 4062 8849 4057 8845 4056 8846
      4029 8912 4047 8924
TIME...MOT...LOC 0348Z 235DEG 55KT 4044 8905

SMITH
Local storm report, Apr 10, 10:55 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1055 PM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 PM     HAIL             CHENOA                  40.74N 88.72W
04/10/2011  M0.50 INCH       MCLEAN             IL   CO-OP OBSERVER

&&

EJL
Local storm report, Apr 10, 11:09 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1109 PM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     HAIL             3 NW MINIER             40.46N 89.35W
04/10/2011  M0.75 INCH       TAZEWELL           IL   TRAINED SPOTTER

&&

EJL

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:24 PM CDTRiver Flood WarningILXLawrence25 hr
Apr 10, 8:58 PM CDTSpecial Weather StatementILXFulton, Schuyler47 min
Apr 10, 9:50 PM CDTSpecial Weather StatementILXPeoria40 min
Apr 10, 9:55 PM CDTSpecial Weather StatementILXMason50 min
Apr 10, 10:13 PM CDTSpecial Weather StatementILXTazewell47 min
Apr 10, 10:28 PM CDTSpecial Weather StatementILXMcLean47 min
Apr 10, 10:31 PM CDTSevere Thunderstorm WarningILXMcLean, Mason, Tazewell, Woodford44 min
Apr 10, 10:35 PM CDTSpecial Weather StatementILXCass, Menard, Morgan, Scott40 min
Apr 10, 10:47 PM CDTSpecial Weather StatementILXMcLean28 min
Apr 10, 10:50 PM CDTSevere Thunderstorm WarningILXMcLean25 min
Apr 11, 12:36 AM CDTSpecial Weather StatementILXMoultrie39 min
Apr 11, 12:58 AM CDTSpecial Weather StatementILXChampaign, Piatt, Vermilion62 min
Apr 11, 1:13 AM CDTSevere Thunderstorm WarningILXChampaign, Piatt, Vermilion47 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.